Alert archive / Florida / Tornado Warnings in 1996
Tornado Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jul 26, 1996, 5:59 PM EDT for Leon County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1996, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 26, 1996, 6:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 262200 TORTLH FLC073-262230- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 559 PM EDT FRI JUL 26 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...SOUTHERN LEON COUNTY AT 556 PM EDT WEATHER SERVICE RADAR AND A VISUAL INDICATED AND A POSSIBLE TORNADO 5 MILES SOUTH OF THE TALLAHASSEE AIRPORT. THIS STORM IS MOVING EAST AT 20 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING. DO NOT USE YOUR VEHICLE TO TRY TO OUTRUN A TORNADO. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE YOUR CAR AND GO TO A STRONG BUILDING. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jul 26, 3:02 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 26, 3:02 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT FRI JUL 26 1996 MDLS KEEP TROF IN THE EAST...RIDGE IN THE WEST WITH ANOTHER S/W ROTATING AROUND UPR LOW. THRU NXT CPL OF DYS SF C-LOW LVL RIDGE AXIS WILL EXTEND ACRS FCST AREA...AND WINDS SHUD BE RATHER LGT AND VRB THRU SAT. MRH NXT TWO DYS AT 50% OR LESS. SO...WITH HI OVR AREA AND NOT AS MUCH MOISTR TO WORK WITH THNK 20-30% AFTN/EVN POPS O.K. FOR NXT TWO DYS.
Nearby
Tornado Warnings in Florida, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.